Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 74, NWS St. Louis, MO

April 10, 20255 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 2:11 PM CDT for 5 counties in Missouri. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2025, 2:11 PM CDT (19:11 UTC)
Expired
Apr 10, 2025, 3:00 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 2:13 PM CDTTSTM WND GST 604 S Weldon Spring, MOObserved wind at KSUS...Spirit of St. Louis Airport.
Apr 10, 2:15 PM CDTHAIL 1.751 Ene Pacific, MO
Apr 10, 2:41 PM CDTHAIL 0.25Lemay, MO
Apr 10, 2:45 PM CDTTSTM WND DMG1 Nw Barnhart, MOThunderstorm winds knocked over a healthy hickory tree, approximately 10-12 inches in diameter. Tree tilted over ~45 degrees from the roots, didnt completely fall.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS53 KLSX 101911
SVRLSX
MOC071-099-183-189-510-102000-
/O.NEW.KLSX.SV.W.0074.250410T1911Z-250410T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
211 PM CDT Thu Apr 10 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  East Central Franklin County in east central Missouri...
  Northeastern Jefferson County in east central Missouri...
  Central Saint Charles County in east central Missouri...
  Saint Louis County in east central Missouri...
  Saint Louis City in east central Missouri...

* Until 300 PM CDT.

* At 211 PM CDT, severe thunderstorms were located along a line from 
  6 miles north of St. Peters to over Gray Summit, or along a line 
  from 6 miles north of St. Peters to over Pacific, moving southeast 
  at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained spotters reported. At 205 PM a 58 MPH wind
           gust and quarter sized hail were reported in O'Fallon.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  St. Peters, Chesterfield, Wildwood, Pacific, Clarkson Valley, Gray 
  Summit, St. Charles, Harvester, Ballwin and Ellisville around 210 
  PM CDT.
  Maryland Heights, Town and Country, Eureka, Manchester and 
  Winchester around 215 PM CDT.

Other locations impacted by the severe thunderstorm include Peerless 
Park, Parkdale, Scotsdale, Otto, Kimmswick and Sauget.

This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Route 66 
State Park, Castlewood State Park, Mastodon Historic Site and First 
Missouri State Capitol Historic Site.

This includes the following highways...
	Interstate 70 in Missouri between exits 227 and 231.
	Interstate 44 in Missouri between exits 261 and 277.
	Interstate 55 in Missouri between exits 185 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms have produced damaging winds and are capable 
of producing large hail.

&&

LAT...LON 3852 9082 3868 9066 3887 9045 3876 9017
      3872 9021 3867 9018 3861 9018 3853 9026
      3844 9029 3838 9035 3833 9037 3831 9037
      3829 9039
TIME...MOT...LOC 1910Z 304DEG 33KT 3887 9059 3866 9056 3846 9080

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Jaja
2 follow-up statements
032 
WWUS53 KLSX 101936
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
236 PM CDT Thu Apr 10 2025

MOC071-183-101946-
/O.CAN.KLSX.SV.W.0074.000000T0000Z-250410T2000Z/
Franklin MO-Saint Charles MO-
236 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL 
FRANKLIN AND CENTRAL SAINT CHARLES COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3876 9047 3882 9040 3874 9019 3873 9021
      3871 9021 3867 9018 3861 9018 3853 9026
      3844 9029 3838 9035 3833 9037 3831 9037
      3829 9039 3847 9073
TIME...MOT...LOC 1911Z 304DEG 33KT 3886 9057 3865 9054 3846 9079

$$


MOC099-189-510-102000-
/O.CON.KLSX.SV.W.0074.000000T0000Z-250410T2000Z/
Jefferson MO-Saint Louis MO-Saint Louis City MO-
236 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 3 PM CDT FOR 
NORTHEASTERN JEFFERSON AND SAINT LOUIS COUNTIES AND THE SAINT LOUIS 
CITY...

At 236 PM CDT, severe thunderstorms were located along a line from 
over Country Club Hills to near Antonia, or along a line from over 
Jennings to near Antonia, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester, 
  Creve Coeur, Town and Country, Eureka, Winchester and Ellisville 
  around 215 PM CDT.
  Kirkwood, Bridgeton, Des Peres, Valley Park, Frontenac and Crystal 
  Lake Park around 220 PM CDT.

Other locations impacted by the severe thunderstorm include Peerless 
Park, Parkdale, Scotsdale, Otto, Kimmswick and Sauget.

This includes the following State Parks...
Scott Joplin Historic Site, Route 66 State Park, Castlewood State 
Park and Mastodon Historic Site.

This includes the following highways...
	Interstate 70 in Missouri near exit 231.
	Interstate 44 in Missouri between exits 261 and 277.
	Interstate 55 in Missouri between exits 185 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

&&

LAT...LON 3876 9047 3882 9040 3874 9019 3873 9021
      3871 9021 3867 9018 3861 9018 3853 9026
      3844 9029 3838 9035 3833 9037 3831 9037
      3829 9039 3847 9073
TIME...MOT...LOC 1911Z 302DEG 35KT 3886 9055 3865 9052 3846 9077

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
966 
WWUS53 KLSX 101957
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
257 PM CDT Thu Apr 10 2025

MOC099-189-510-102007-
/O.EXP.KLSX.SV.W.0074.000000T0000Z-250410T2000Z/
Jefferson MO-Saint Louis MO-Saint Louis City MO-
257 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 3 PM CDT FOR 
NORTHEASTERN JEFFERSON AND SAINT LOUIS COUNTIES AND THE SAINT LOUIS 
CITY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3876 9047 3882 9040 3874 9019 3873 9021
      3871 9021 3867 9018 3861 9018 3853 9026
      3844 9029 3838 9035 3833 9037 3831 9037
      3829 9039 3847 9073
TIME...MOT...LOC 1936Z 302DEG 35KT 3873 9028 3852 9025 3833 9050

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:06 PM CDT, 1 hour 5 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
  • Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 1:06 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
Issued by National Weather Service Lincoln IL
106 PM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are expected today, mainly
  during the afternoon hours. A few storms may be strong to
  severe and produce hail up to the size of quarters and gusty
  winds across southeast Missouri and southwest Illinois.

- Much cooler weather returns on Friday before readings warm back
  up for the weekend.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Apr 10 2025

Latest water vapor shows multiple impulses embedded in the broad
northwest flow aloft heading southeast out of the Upper Midwest.
The first one is currently over northeast Nebraska and is expected
to be the impetus for the development of showers and scattered
thunderstorms by early this afternoon. The highest coverage of
storms is expected to be along/east of the Mississippi River where
a weak wave of low pressure/inverted trough is located later
today. Deep mixing combined with very cool temperatures aloft
(steep lapse rates) is expected to yield SBCAPE values of
750-1250+ J/kg by mid afternoon collocated with 30-40 knots of
deep-layer shear through mid afternoon. Hail up to the size of
quarters is the main threat due to high amounts of CAPE within the
hail-growth zone, but soundings also show very deep mixing with
plenty of DCAPE for gusty winds as well. The best temporal/spatial
window for a few strong to severe thunderstorms is roughly from
1-6 PM, mainly in parts of southeast Missouri and southwest
Illinois.

By early evening, diurnal instability will wane as sunset
approaches. In addition, deep-layer shear will really lessen as the
midlevel impulse shifts into southeast Missouri. This should close
the window for any strong-severe thunderstorms, with the chances of
any lightning activity ceasing around 0300 UTC. Mostly dry weather
is then favored overnight tonight through Friday, though a few
very light rain showers or sprinkles are possible as another
midlevel impulse dives southward down the Mississippi River.

After a fairly warm day today, look for much cooler temperatures to
move into the area on Friday. Strong low-level cold air advection
ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below
the 25th percentile for the day. In addition, low-level RH plots
show fairly thick stratus hanging around well into the afternoon.
The pattern would also favor quite a bit of stratocumulus elsewhere
given the cyclonic flow aloft. Given the strong low-level cold air
advection and stratus/stratocumulus detailed above, cooled high
temperatures a couple of degrees areawide, with most locations
only topping out in the mid to upper 50s.

Gosselin

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Apr 10 2025

(Friday Night)

Seasonably cold conditions are forecast on Friday night as a surface
anticyclone moves toward the Mississippi River. Lows in the mid to
upper 30s are forecast. Some scattered frost development is
possible in the coolest locations given light winds and a clear
sky. The reason lows should not drop below freezing is because of
dewpoints staying in the 30s. Otherwise, we likely would see some
subfreezing lows.

(Saturday - Sunday Night)

A dry weekend is in store with moderating temperatures as southerly
winds increase and mid/upper level ridging moves overhead. Highs on
Saturday are forecast to be in the 60s, with widespread 70s expected
on Sunday.

(Monday - Wednesday)

Clusters of the 500-hPa height pattern are in pretty good agreement
that a mid/upper level shortwave trough will move through the Upper
Midwest early next work week. A surface low associated with this
mid/upper level feature is forecast to move into the Great Lakes
on Monday, with a cold front moving through our neck of the woods.
There is still some timing differences with this frontal passage,
but this front will bring a low chance (20-30%) of showers and
thunderstorms. No widespread significant rainfall is expected with
this system due to stronger mid/upper level forcing for ascent
staying well to our north and weak moisture return ahead of the
front. LREF probabilities for even a tenth of an inch of rain drop
to 10-20%, with less than 10% of members showing a quarter inch
or more of rainfall.

A similar pattern is likely to exist heading into the middle of next
work week as we are currently in characterized by below normal 850-
hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows
in the 30s/40s are most likely. Another night with frost potential
seems plausible Tuesday night/Wednesday morning, though that will
depend on the exact timing of the surface ridge and cloud trends.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 105 PM CDT Thu Apr 10 2025

A band of showers and isolated storms just pushed southeast of the
metro terminal sites in the last half hour. Additional storms are
projected this afternoon, with the next wave timed to arrive near
those TAF sites around 19z. The best chance of thunder the rest of
the afternoon into early evening remains near the metro
terminals, so PROB30 for the TSTM occurrance was only included
there. Primarily showers are expected at the remaining TAF sites,
so PROB30 or VCSH was included for rain. Northwest winds have
been slower to increase, but gusts to 20kts are still expected to
develop in the first hour or so of this TAF period. Northwest
winds will lighten up tonight, with ceilings lowering from north
to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with
metro terminals likely to see lower ceilings at or just after 1200
UTC Friday. Can't rule out some patchy MVFR fog in the morning
around sunrise, but not enough confidence to include in the TAFs
at this point.

Shimon

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 2:06 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
206 PM CDT Thu Apr 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
206 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are forecast to continue through this
evening. A few of these storms may become severe through 6 PM, mainly
in parts of southeast Missouri and southwest Illinois. Hail up to
the size of quarters and gusty to locally damaging winds are the
main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is another chance of thunderstorms on Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WFO LSX

In the hours before

Local storm report, Apr 10, 1:56 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Hail             Jonesburg               38.86N 91.31W
04/10/2025  E0.70 Inch       Montgomery         MO   Public

            Public report courtesy KFVS-12.

&&

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:26 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois49 min
Apr 10, 12:51 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve39 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren47 min
Apr 10, 1:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren52 min
Apr 10, 2:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Jefferson28 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningLSXMarion, Pike, Ralls42 min
Apr 10, 2:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.